Kentucky, 2008Flood in Kentucky, January 11 to 14, 2008
January 11 to 14, 2008 · NWS PAH · 1 event in 1 county or zone
The new year started off as an active one, with numerous systems traversing the region. These systems brought rain, snow, and thunder.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The new year started off as an active one, with numerous systems traversing the region. These systems brought rain, snow, and thunder. The frequency of systems caused enough rainfall to push the Green River above flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 11, 1:38 PM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Jan 11, 1:38 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
138 PM CST FRI JAN 11 2008
.DISCUSSION...
IN THE SHORT TERM...FROM TONIGHT THROUGH SUNDAY NIGHT...THE MAIN
CHALLENGE WILL BE PRECIP POTENTIAL LATE SATURDAY INTO EARLY SUNDAY...
AS WELL AS CLOUDS AND TEMPS. EARLY THIS AFTERNOON...A BROAD TROF
WAS ACROSS THE CONUS. REGIONAL SATELLITE SHOWED STRATO-CU LINGERING
EAST OF A KMVN-KHOP LINE. ONLY SOME CIRRUS WEST OF THERE. THE LOWER
CLOUDS SHOULD CONTINUE TO PUSH OUT OF THE REGION...WITH ONLY A FEW
HIGH CLOUDS MOST OF THE NIGHT.
H4 CIRCULATION SEEN ON WVAPOR OVER THE WRN DAKOTAS. THIS FEATURE
IS FORECAST TO DROP SE AND DEEPEN SOMEWHAT OVER THE NEXT 30 HRS. THE
MODELS TRY AND DEVELOP SOME LIGHT PRECIPITATION TO OUR WEST SATURDAY.
THINK MOST OF IT WILL STAY OUT OF OUR AREA THROUGH THE DAY. IT APPEARS
THAT THE BEST CHANCE WILL BE LATE AFTERNOON...ACROSS SE MISSOURI.
WILL LIMIT POPS TO THIS AREA. SATURDAY NIGHT...WILL CARRY CHANCE
POPS FOR R- AS THE UPPER SYSTEM AND DEEP LAYER MOISTURE MOVE ACROSS
THE AREA. MODEL SOUNDINGS SUGGEST ALL RAIN...THOUGH IT SHOULD BE
CLOSE. WITH THE DEEP LAYER MOISTURE MOSTLY EAST OF THE FA BY 12Z
SUNDAY...THINK DRIZZLE MOST LIKELY AFTER MIDNIGHT / PERHAPS POCKETS
OF FREEZING DRIZZLE IF IT FALLS BELOW 32F. CANNOT RULE OUT SOME S-
EAST SUNDAY MORNING...BUT THE CHANCE LOOKS PRETTY MINIMAL AS THE MID
LEVELS DRY. SUNDAY AFTERNOON SHOULD BE DRY...WITH TRANQUIL WEATHER
CONTINUING INTO SUNDAY NIGHT AS WELL. GENERALLY USED A BLEND OF
FWC/MAV/MET THROUGH THE FIRST 60 HOURS...AS ALL 3 WERE FAIRLY CLOSE.
THE LONG TERM PORTION OF THE FORECAST FROM DAYS 3-7 (MONDAY THROUGH
FRIDAY) WILL BE BASED LARGELY ON THE 06/12Z RUNS OF THE OPS GFS
BLENDED WITH THE 00Z ECMWF. THE 00Z GFS APPEARED TO BE TOO FAST WITH
THE MID WEEK SYSTEM...WHEREAS THE 06/12Z RUNS OF THE GFS HAVE SLOWED
DOWN TO A SPEED MORE SIMILAR TO THE PAST 2 OR 3 RUNS OF THE ECMWF.
TRANSLATING THESE TRENDS TO THE FORECAST...WILL CONTINUE WITH OUR
VERY SLIM CHANCE OF SOME NON-CONSEQUENTIAL R-/S- MONDAY. EXPECT DRY
CONDITIONS FROM MONDAY NIGHT THROUGH TUESDAY NIGHT WITH WEAK HIGH
PRESSURE IN CONTROL. WEDNESDAY...WILL CARRY AN INCREASING CHANCE POP
FROM THE WEST...AHEAD OF AN APPROACHING FRONT. FORECAST SOUNDINGS
SUGGEST BORDERLINE CONDITIONS...AND PERHAPS A POTENTIAL FOR DIABATIC
COOLING. THUS WILL CARRY LOW POPS FOR MIXED WINTRY PRECIPITATION.
WILL CONTINUE WITH LOW POPS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT
AS THE FRONT AND LINGERING MOISTURE MOVE ACROSS THE AREA.
AGAIN...FORECAST SOUNDINGS SUGGEST MAINTAINING A WINTRY MIX OR ALL
LIGHT SNOW THROUGH THE PERIOD. OVERALL CONFIDENCE IN HOW THINGS WILL
PLAY OUT WEDNESDAY THROUGH THURSDAY NIGHT IS STILL LOW AT THIS
TIME. TEMPS ARE EXPECTED TO BE NEAR OR SLIGHTLY BELOW NORMAL. USED A
BLEND OF GFS ENSEMBLE MOS AND HPC GUIDANCE FOR THE EXTENDED NUMBERS.
&&
.AVIATION...
BORDERLINE VFR/MVFR CIGS NEAR 3K FT AT KEVV AND KOWB SHOULD IMPROVE
THIS AFTERNOON AS THE STRATO-CU MOVES EAST OF THE AREA. OTHERWISE
VFR CONDITIONS ARE EXPECTED TONIGHT AND SATURDAY MORNING...WITH ONLY
SOME HIGH CLOUDS TONIGHT AND PERHAPS MID CLOUDS TOMORROW. WINDS WILL
BE LIGHT AND VARIABLE TONIGHT...THEN SOUTH 4-8KTS SATURDAY MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jan 11, 1:41 PM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
141 PM CST FRI JAN 11 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
141 PM CST FRI JAN 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE MOST SIGNIFICANT WEATHER SYSTEM FORECAST TO AFFECT THE AREA
WILL BE NEXT WEDNESDAY THROUGH THURSDAY. A LIGHT WINTRY MIX OF
PRECIPITATION WILL BE POSSIBLE DURING THIS TIME FRAME. HOWEVER IT
IS TOO SOON TO DETERMINE IF THERE WILL BE ANY IMPACTS WITH THIS
SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Muhlenberg
- When
- January 11, 6:00 PM CST to January 14, 2:00 PM CST
- Where
- Muhlenberg County, Paradise to 0.29 mi SSE of Paradise
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 37.270, -86.980
Minor flooding of the Green River occurred. At the Paradise gage, where flood stage is 380 feet, the river crested at 381.72 feet on the 12th. Minor flooding of bottomland fields occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Vermont, January 11, 20082 deaths · 1 injured · $105,000 · 8 events
- Lightning Strike in South Carolina, January 11, 20081 death · 1 injured · 1 event
- Winter Weather in Wisconsin, January 11, 20081 death · 1 event
- Lightning Strikes in Massachusetts, January 11, 20081 injured · $27,000 · 3 events
- Winter Weather in Idaho, January 11, 20082 injured · 1 event
- Lake-Effect Snow in Minnesota, January 11 to 13, 20083 events
- Winter Weather in Pennsylvania, January 11, 20082 events
- Winter Weather in Michigan, January 11, 20082 events
- Waterspouts in South Atlantic Coastal Waters, January 11 to 12, 20082 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, January 11, 20082 events
- Damaging Wind in Georgia, January 11, 2008$500 · 1 event
- Flood in Indiana, January 11 to 19, 2008$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72496.